Here was my experience, for what it's worth:
I was on it for 2 months (first night was the best sleep I'd had since May 2000). When we "thought" we found my problem (ah, how naive we were then!), I decided to quit. Cold Turkey. Let me just say, I don't recommend that method.
My first symptoms of withdrawal were flu-like in nature. I basically had 5 days of alternating shakes and sweats (I think the first 3 were the hardest, obviously).
I went online to research (to see if I was going through withdrawal...how was I supposed to know?), I saw postings of people who'd been on it for 8 years and wanted to trade needles for more, and I said "Whoa, Nelly!" and never took another (that was 4 years ago).
Although I understand the need to be on this stuff long-term, and support those who really need the meds, I just got worried about myself. I don't have an addictive personality, so that was my glimpse into the potential and I thought it'd be easier after 2 months than 8 years. I chose to take other kinds of meds, if at all possible, and have managed to do just that.
But everyone's different...so just keep the dependency potential (for any med) in the back of your mind, work closely with your dr to ensure what you're taking is the best for you, and if you do eventually quit don't go COLD TURKEY!!!
Good luck, and please keep us posted!
(Sorry, Quietcook, that you had to hear this from me again so soon!!!)